Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 683, NWS Jackson, MS

September 27, 2011Madison County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 27, 2011, 5:20 AM CDT for Madison County, Rankin County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 5:20 AM CDT (10:20 UTC)
Expired
Sep 27, 2011, 5:38 AM CDT
In force
18 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 28 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1630 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

997 
WUUS54 KJAN 271020
SVRJAN
MSC089-121-271100-
/O.NEW.KJAN.SV.W.0683.110927T1020Z-110927T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF CANTON...
  NORTH CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 600 AM CDT

* AT 520 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GLUCKSTADT MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GOSHEN SPRINGS AND PISGAH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3256 8979 3236 8976 3248 9015 3265 9009
TIME...MOT...LOC 1020Z 284DEG 28KT 3255 9010

$$

MRM
1 follow-up statement
571 
WWUS54 KJAN 271038
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
538 AM CDT TUE SEP 27 2011

MSC089-121-271048-
/O.CAN.KJAN.SV.W.0683.000000T0000Z-110927T1100Z/
RANKIN MS-MADISON MS-
538 AM CDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON AND NORTH
CENTRAL RANKIN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3256 8979 3236 8976 3248 9015 3265 9009
TIME...MOT...LOC 1038Z 284DEG 28KT 3251 8994

$$


17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 4:02 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Sep 27, 4:02 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CDT TUE SEP 27 2011

.SHORT TERM...ELEVATED THUNDERSTORMS HAVE ERUPTED ACROSS THE NW
PORTION OF THE CWA SINCE MIDNIGHT...BUT THEIR INTENSITY HAS BEEN
HELD IN CHECK FOR THE MOST PART. THE FOCUS OF THE FORECAST WILL BE
ON THE EVOLUTION OF THIS ACTIVITY (HEAVY RAIN/SOME HAIL)...THEN WHAT
MAY OCCUR LATER TODAY/TONIGHT AS ONE MORE DISTURBANCE MOVES OVER THE
AREA AND INTERACTS WITH THE STALLED SFC FRONT.

THE SFC FRONT WE HAVE BEEN TALKING ABOUT RECENTLY IS STALLED ALONG
I-20(MAYBE JUST A TAD SOUTH) AND IS THE LOW LEVEL FOCUS AS STRONG
THETA E ADV (WAA) IS OCCURRING OVER THE BOUNDARY. THE CORE OF THE
MOISTURE ADV IS JUST TO THE W OF THE CWA ALONG THE LA/AR
LINE...WHERE THE INITIATION OF THE STORMS ARE OCCURRING. FLOW ALOFT
IS PROPAGATING THE ACTIVITY TO THE ESE AND THE SETUP FOR TRAINING
CELLS IS NOW IN PLACE AND HEAVY RAINFALL WILL HAVE TO BE WATCHED
CLOSELY. STEEP LAPSE RATES ALSO EXIST AND SOME DIME/QUARTER HAIL IS
POSSIBLE. THIS LIMITING FACTOR NOW FOR SVR IS THAT THE EFFECTIVE
SHEAR IS ON THE LOW SIDE AND THE PURE NUMBER OF CELLS IS QUITE HIGH
AND MANY OF THE UPDRAFTS ARE COMPETING FOR INSTABILITY. THE RESULT
ARE SOMEWHAT MORE TAME CELLS AND MOSTLY SUB SEVERE HAIL.

FOR TODAY...THE LOW LEVEL MOISTURE ADV WILL CONTINUE INTO LATE
MORNING AND THUS THE ACTIVITY SHOULD CONTINUE FOR A PORTION OF
TODAY. GFS POP(PRECIP) GUID WAS NOT VERY GOOD AND HAVE RAISED MUCH
OF THE CENTRAL SECTIONS. SOME ADDITIONAL ADJ MAY BE NEEDED BY 6 AM
BASED ON THE SYSTEMS EVOLUTION/TRENDS. IT APPEARS AS THE RISK FOR
STRONG/SVR STORMS WILL REMAIN THE SAME THROUGH MIDDAY WITH HEAVY
RAIN BEING THE MAIN FOCUS. AT THIS POINT...WILL NOT ISSUE A FF
WATCH...BUT WILL CONTINUE TO MONITOR TRENDS AND WILL ISSUE ONE IF
NEEDED.

BY LATER AFTERNOON AND TONIGHT...THERE SHOULD BE SOME PERIOD WHERE
THE ACTIVITY DIMINISHES. HOWEVER...THERE WILL BE ANOTHER MID/UPPER
LEVEL DISTURBANCE TO MOVE OVER FOR TONIGHT WHICH WILL INSTIGATE MORE
ACTIVITY. AGAIN...LAPSE RATES WILL BE STEEP AND DECENT INSTABILITY
WILL EXIST...ESPECIALLY FOR ANY AREA THAT DOES NOT GET IMPACTED MUCH
BY THE EVOLUTION OF THE CURRENT ACTIVITY. THERE MAY BE MORE UPPER
LEVEL SUPPORT DURING THIS PERIOD FOR SOME STRONGER UPDRAFTS AS THE
COLD CORE OVER CENTRAL TX NEARS AND PROVIDES COOLER TEMPS ALOFT AND
SOME POTENTIAL VORTICITY. AT THIS TIME...WILL MENTION THE RISK FOR A
FEW STRONG STORMS AND 1 OR 2 SVR CELLS. THIS POTENTIAL WILL BE MORE
FOR THE I-20 CORRIDOR AND LOCATIONS SOUTH. THE RISK LOOKS TO BE
DIME/QUARTER HAIL WITH SOME RISK FOR DMG WINDS. MOST ACTIVITY SHOULD
BE ELEVATED...BUT THERE SEEMS TO BE SOME POTENTIAL FOR SFC BASED
ACTIVITY FOR LATER TODAY INTO THE OVERNIGHT.

AS FOR TEMPS...TODAY WILL BE VERY TOUGH DUE TO THE EVOLUTION OF THE
MORNING ACTIVITY AND JUST HOW LONG THINGS WILL LINGER AND WHAT
CLOUDS ARE LEFT OVER. I FOLLOWED CLOSE TO THE GFS GUID WITH SOME
LOWERING OF TEMPS FOR CENTRAL SECTIONS. I WILL REVIEW THIS AGAIN AND
LOWER IF CONVECTIVE/CLOUD TRENDS SUPPORT LOWER READINGS. FOR THE
REST OF THE PERIODS...GFS GUID SEEMED RIGHT ON AND FOLLOWED.
NORTHERN SECTIONS WILL BE COOLER WITH SOME UPPER 50S EXPECTED FOR
WED/THU MORNINGS...OTHER AREAS WILL BE IN THE 60S.

IF SOME CLEARING CAN OCCUR ACROSS THE NORTH TONIGHT...SOME DENSE FOG
MAY DEVELOP AS THESE AREAS WOULD HAVE WET GROUND AND COOL SFC
CONDITIONS ON THE NORTH SIDE OF THE SFC BOUNDARY. THIS IS JUST
SOMETHING TO THINK ABOUT AND I WILL PASS ALONG TO THE NEXT SHIFTS.
/CME/

.LONG TERM...(THURSDAY THROUGH TUESDAY)...LONG RANGE MODELS AND
ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW OVER THE UPPER
MISSISSIPPI VALLEY WILL BE PICK UP AND REPLACED BY ANOTHER CLOSED
UPPER LOW...FARTHER EAST OVER THE NORTHEAST CONUS DURING THE PERIOD.
THIS WILL HELP TO BRING SOME DRYER AND A COOLER AIRMASS FOR THIS
COMING WEEKEND. BEFORE THEN MODELS STILL HAVE SOME MINOR DIFFERENCES
FOR THE THURSDAY FRONT QUASI-STATIONARY FRONTAL BOUNDARY OVER THE
SOUTH...WHICH GETS PUSHED TO THE SOUTH OF THE REGION.

FOR THURSDAY AND FRIDAY...AS NOTED ABOVE THE MODELS HAVE SOME
MINOR DIFFERENCES ON THE POSITION OF THE QUASI-STATIONARY FRONT FOR
THURSDAY. SO WENT WITH A COMPROMISE OF THE EURO AND GFS FOR AROUND
SOUTHERN MISSISSIPPI. NOT EXPECTING ANY SHOWERS FOR THURSDAY WITH THE
SOUTHWARD MOVE OF THE QUASI-STATIONARY FRONT. A STRONGER COLD FRONT WILL
COME INTO THE REGION FOR FRIDAY AND PUSH THE OTHER WEAKER FRONT INTO
THE GULF. A COOL AIRMASS WILL COME INTO THE REGION FOR THIS WEEKEND.
HIGHS ON THURSDAY WILL BE IN THE MIDDLE 80S TO LOWER 90S. LOWS FOR
EARLY FRIDAY WILL BE IN THE MIDDLE 50S TO LOWER 60S. WE WILL START
TO COOL A LITTLE ON FRIDAY WITH THE STRONGER COLD FRONT WITH HIGHS
FROM THE UPPER 70S TO THE LOWER 80S.

FOR SATURDAY THROUGH TUESDAY...WE WILL GET THE COOLING AND DRYING
AFFECTS OF A COOLER AIRMASS. PRECIPITABLE WATER WILL BE AROUND ONE
HALF INCH OR LESS IN THIS DRY AIRMASS. HIGHS WILL BE GENERALLY IN
THE 70S. WITH LOWS IN THE 40S AND 50S. THE AIRMASS WILL HAVE SOME
RECOVERY ON TUESDAY AS THE PRECIPITABLE WATER RECOVERS AT .75 TO
AROUND 1.3 INCHES.

AS FAR AS TEMPS ARE CONCERN HAVE GONE WITH A BLEND OF
ENSEMBLES...MEX AND GMOS GUIDANCE...EXCEPT WENT CLOSE TO THE COOLER RAW
GFS GUIDANCE ON NIGHTLY LOWS FROM FRIDAY NIGHT THROUGH MONDAY NIGHT.
/17/

&&

.AVIATION...A COMPLEX TAF FORECAST WILL EXIST THIS MORNING AS ALL
CATEGORIES WILL BE REPRESENTED. THE CONVECTIVE TRENDS ARE BEING
WATCHED AND WILL TIME THE ACTIVITY AS BEST AS POSSIBLE. OTHER
RESTRICTIONS WILL FLUCTUATE...BUT WILL TREND TOWARD IMPROVING
CONDITIONS BY AFTERNOON. MORE STORM ACTIVITY WILL BE POSSIBLE FOR
CENTRAL AND SOUTHERN SECTIONS TONIGHT AND WILL MENTION THIS. THE
NORTHERN SITES MAY HAVE SOME DENSE FOG RISK AND WILL TREND TOWARD
SOME MVFR/IFR CONDITIONS LATE. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  66  86  58 /  55  49  16   0
MERIDIAN      84  64  86  57 /  62  56  18   0
VICKSBURG     86  62  87  56 /  33  42  11   0
HATTIESBURG   91  72  89  62 /  20  40  21   8
NATCHEZ       88  68  85  61 /  20  36  12   3
GREENVILLE    83  58  85  60 /  29  19   0   0
GREENWOOD     83  58  86  59 /  30  21   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/17/
Hazardous weather outlook, Sep 26, 9:59 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
959 PM CDT MON SEP 26 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-
053-054-059>062-280300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
959 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...ALONG WITH LOCALLY HEAVY RAINFALL...WILL BE POSSIBLE AFTER
MIDNIGHT FOR AREAS GENERALLY WEST OF THE INTERSTATE 55 CORRIDOR. A
STALLED FRONT ALONG HIGHWAY 84 WILL HELP FOCUS NEW STORMS FROM THE
WEST BETWEEN 3 AND 6 AM AND THESE WILL PERSIST INTO TUESDAY MORNING.
LOCALLY HEAVY RAINS OF 2 INCHES ARE POSSIBLE WHERE STORMS MOVE
REPEATEDLY OVER ONE LOCATION. THESE STORMS SHOULD BUILD TOWARD
THE SOUTHEAST ALONG THE FRONT DURING THE BALANCE OF THE DAYLIGHT
HOURS BEFORE WEAKENING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO TUESDAY MORNING.

MSZ018-019-025>033-036>039-044>046-050>052-055>058-063>066-
072>074-280300-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-
CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
959 PM CDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND MAINLY
EASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Sep 27, 3:20 AM CDT, 2 hours before
MSZ019-025-035-036-270850-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-
320 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
320 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER BELZONI AT 320 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN HOLMES...NORTHERN HUMPHREYS...EXTREME
SOUTHWESTERN LEFLORE AND EXTREME SOUTH CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3331 9028 3308 9026 3309 9061 3327 9061
TIME...MOT...LOC 0820Z 269DEG 27KT 3318 9050

MRM
Special weather statement, Sep 27, 3:41 AM CDT, 1 hour 39 minutes before
MSZ036-270910-
HOLMES MS-
341 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED OVER TCHULA AT 342 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HOLMES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 9000 3306 9001 3309 9033 3327 9032
TIME...MOT...LOC 0842Z 272DEG 27KT 3318 9021

MRM
Special weather statement, Sep 27, 3:45 AM CDT, 1 hour 35 minutes before
LAZ007-008-270915-
MOREHOUSE LA-WEST CARROLL LA-
345 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
345 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
WAS LOCATED 3 MILES NORTH OF GALION AT 345 AM CDT...MOVING EAST AT 30
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN WEST CARROLL AND NORTHEASTERN MOREHOUSE
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3300 9143 3277 9147 3281 9183 3299 9183
TIME...MOT...LOC 0845Z 277DEG 33KT 3289 9172

MRM
Special weather statement, Sep 27, 4:35 AM CDT, 45 minutes before
MSZ036-037-042-043-271005-
ATTALA MS-MADISON MS-HOLMES MS-YAZOO MS-
435 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES SOUTHEAST OF MIDWAY AT 435 AM CDT...MOVING EAST AT 30
MPH.

PEOPLE IN EAST CENTRAL YAZOO...EXTREME SOUTH CENTRAL HOLMES...NORTH
CENTRAL MADISON AND EXTREME SOUTHWESTERN ATTALA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8989 3268 8995 3278 9027 3295 9020
TIME...MOT...LOC 0935Z 287DEG 25KT 3283 9012

MRM
Special weather statement, Sep 27, 5:07 AM CDT, 13 minutes before
MSZ049-050-271035-
SCOTT MS-RANKIN MS-
507 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES SOUTHWEST OF PISGAH AT 507 AM CDT...MOVING EAST AT 35
MPH.

PEOPLE IN NORTHEASTERN RANKIN AND WESTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3252 8962 3229 8964 3235 8993 3255 8988
TIME...MOT...LOC 1007Z 273DEG 31KT 3242 8989

MRM
Special weather statement, Sep 27, 5:10 AM CDT, 10 minutes before
MSZ043-271040-
MADISON MS-
510 AM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 AM CDT TUE SEP 27 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 3 MILES NORTHWEST OF GLUCKSTADT AT 510 AM CDT...MOVING EAST
AT 35 MPH.

PEOPLE IN CENTRAL MADISON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3266 8979 3247 9002 3248 9024 3266 9022
TIME...MOT...LOC 1010Z 276DEG 29KT 3256 9012

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 1:43 AM CDTSpecial Weather StatementJANBolivar32 min
Sep 27, 2:19 AM CDTSpecial Weather StatementJANSunflower31 min
Sep 27, 2:33 AM CDTSpecial Weather StatementJANSunflower32 min
Sep 27, 2:53 AM CDTSpecial Weather StatementJANWashington32 min
Sep 27, 3:20 AM CDTSpecial Weather StatementJANHumphreys30 min
Sep 27, 3:41 AM CDTSpecial Weather StatementJANHolmes29 min
Sep 27, 4:35 AM CDTSpecial Weather StatementJANMadison30 min
Sep 27, 5:07 AM CDTSpecial Weather StatementJANScott28 min
Sep 27, 5:10 AM CDTSpecial Weather StatementJANMadison30 min
Sep 27, 5:30 AM CDTSpecial Weather StatementJANScott30 min
Sep 27, 6:18 AM CDTFlash Flood WarningJANIssaquena4 hr
Sep 27, 7:18 AM CDTSpecial Weather StatementJANSimpson32 min
Sep 27, 10:53 AM CDTSpecial Weather StatementJANNewton, Scott47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.